# SDR 2023F00079

- Difficulty date: March 9, 2023
- Submitted: March 11, 2023
- Operation: Air carrier
- Aircraft: N810LF
- Make and model: Snias AS350B3
- Aircraft serial: 7015
- Aircraft time: 5,291 hours, 12,448 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 5,885 hours, 13,287 cycles
- System (JASC): 3300 · Lighting System
- Part: Unknown
- Condition: Unknown
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ABOUT 30 MINUTES AFTER TAKEOFF FROM GILA REGIONAL WITH A INTERFACILITY TRANSFER THE COCKPIT STARTED TO SMELL STRONGLY LIKE BURNING PLASTIC/RUBBER. NO SMOKE WAS PRESENT AND INSTRUMENTS AND WARNING LIGHT PANEL WAS NORMAL WITH NO INDICATIONS OF A PROBLEM BESIDES THE SMELL. I OPENED VENTS AND WINDOW TO VENT SMELL BUT IT DIDN'T GO AWAY. WE WERE OVER DESOLATE DESERT WITH NO CITY'S OR ROADS. COCHISE COUNTY P33 AIRPORT WAS THE CLOSEST DIVERSION FOR US SO WE ALL DECIDED TO MAKE THE DIVERSION AND WAS PREPARED TO MAKE AN EMERGENCY LANDING THE WHOLE WAY TO P33. AFTER 23 MINUTES WE MADE IT SAFELY TO P33 AND LANDED. WILCOX BASE CAME AND PICKED UP OUR PATIENT AND FINISHED THE TRANSFER WHILE WE HAD THE MECHANIC INSPECT OUR AIRCRAFT. UPON INSPECTION HE DECIDED IT WAS THE HALOGEN LIGHT ON THE CEILING ABOVE THE MED CREW, THE NVG FILTER AND THE SEALANT THAT HOLDS THE FILTER IN WAS ALL BURNT AND CRACKED AND HE FIGURED THAT WAS THE SOURCE OF THE BURNING SMELL AND RETURNED US TO SERVICE AND WE FLEW BACK TO BASE AND LANDED SAFELY
